Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 830, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 20, 2017, 8:15 PM CDT for Ellis County, Woodward County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2017, 8:15 PM CDT (01:15 UTC)
- Expired
- Aug 20, 2017, 8:44 PM CDT
- In force
- 29 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Ellis County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 138 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1973 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132
WUUS54 KOUN 210115
SVROUN
OKC045-153-210200-
/O.NEW.KOUN.SV.W.0830.170821T0115Z-170821T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
815 PM CDT SUN AUG 20 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
North central Ellis County in northwestern Oklahoma...
West central Woodward County in northwestern Oklahoma...
* Until 900 PM CDT
* At 815 PM CDT, a severe thunderstorm was located near Fargo, moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Woodward, Gage, Fargo, Fort Supply and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3625 9964 3629 9978 3659 9961 3650 9937
TIME...MOT...LOC 0115Z 211DEG 15KT 3633 9967
HAIL...1.25IN
WIND...60MPH
$$
112 follow-up statements
074 WWUS54 KOUN 210127 SVSOUN Severe Weather Statement National Weather Service Norman OK 827 PM CDT SUN AUG 20 2017 OKC045-153-210200- /O.CON.KOUN.SV.W.0830.000000T0000Z-170821T0200Z/ Ellis OK-Woodward OK- 827 PM CDT SUN AUG 20 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL ELLIS AND WEST CENTRAL WOODWARD COUNTIES... At 826 PM CDT, a severe thunderstorm was located over Fargo, moving northeast at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Woodward, Gage, Fargo, Fort Supply and Tangier. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If on or near Fort Supply Lake, get away from the water and move indoors or inside a vehicle. remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3625 9964 3629 9978 3659 9961 3650 9937 TIME...MOT...LOC 0126Z 218DEG 13KT 3637 9963 HAIL...0.88IN WIND...60MPH $$ 11
576
WWUS54 KOUN 210144
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
844 PM CDT SUN AUG 20 2017
OKC045-153-210154-
/O.CAN.KOUN.SV.W.0830.000000T0000Z-170821T0200Z/
Ellis OK-Woodward OK-
844 PM CDT SUN AUG 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ELLIS AND WEST
CENTRAL WOODWARD COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3625 9964 3629 9978 3659 9961 3650 9937
TIME...MOT...LOC 0141Z 211DEG 15KT 3644 9958
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 8:06 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 20, 8:06 PM CDT, 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 806 PM CDT Sun Aug 20 2017 .UPDATE... Some showers and storms will continue to move across portions of western Oklahoma this evening. Increased PoPs in NW OK to account for current activity. Also adjusted sky cover to show current trends. Otherwise, the rest of the forecast looks pretty good. All updates out soon. && .PREV DISCUSSION... /issued 626 PM CDT Sun Aug 20 2017/ AVIATION... 21/00Z TAFs. VFR conditions expected across terminals. Isolated showers and brief TSRA may affect far western Oklahoma terminals early in forecast period and will mention gusty wind with showers possible at KGAG. Otherwise, south-southeast winds tonight will veer to southwesterly most areas tomorrow with 20-25KT gusts western Oklahoma terminals. PREV DISCUSSION... /issued 134 PM CDT Sun Aug 20 2017/ DISCUSSION... Hot and humid weather will stick around through Tuesday. Today's heat index values are less than those of yesterday and aren't expected to be much higher tomorrow, so the heat advisory will not be extended at the moment. A strong upper trough is expected to sweep southeast and bring a front Tuesday to Oklahoma. Plenty of lower and mid-level moisture will be around for rain and thunderstorms associated with this system into late Tuesday. The front will be a focus through Wednesday in the southern half of Oklahoma. Later in the week, the trend continues for a weakening upper high pressure over NM which would allow one or more weak upper troughs to move through this area toward the southern plains. Exposure to northwest flow aloft will enhance rain chances late week and into the weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 94 75 93 / 10 10 10 40 Hobart OK 76 95 75 94 / 10 0 10 30 Wichita Falls TX 76 97 76 96 / 10 0 0 30 Gage OK 73 93 71 88 / 50 20 30 30 Ponca City OK 77 96 75 89 / 20 20 20 50 Durant OK 76 93 74 93 / 0 10 0 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/11
Hazardous weather outlook, Aug 20, 8:10 PM CDT, 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 810 PM CDT Sun Aug 20 2017 OKZ004>048-050>052-TXZ083>090-220115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 810 PM CDT Sun Aug 20 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Some thunderstorms are possible this evening across portions of western Oklahoma. The strongest storms could produce hail up to the size of half dollars and wind gusts to 65 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... There will be at least a slight chance of thunderstorms each day. The greatest chance for strong and severe storms will be late Tuesday through early Wednesday. .Heat... Hot and humid weather will continue through at least Tuesday. If you will be working or playing outdoors, take frequent breaks and stay hydrated. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 20, 7:36 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
736 PM CDT SUN AUG 20 2017
OKZ009-014-210100-
Roger Mills OK-Ellis OK-
736 PM CDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Roger Mills and
central Ellis Counties Until 800 PM CDT...
AT 734 PM CDT, strong thunderstorms were along a line extending from
5 miles northwest of Arnett to near Durham to 5 miles southwest of
Reydon, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Wind gusts 40 to 50 MPH...
Locations impacted include...
Shattuck, Arnett, Gage, Fargo, Reydon, Crawford, Roll and Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3562 10000 3581 9994 3633 9992 3652 9961
3598 9960 3568 9973 3550 10000
TIME...MOT...LOC 0034Z 220DEG 17KT 3617 9985 3583 9988 3559 9998
11Special weather statement, Aug 20, 7:57 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
757 PM CDT SUN AUG 20 2017
OKZ009-010-014-210130-
Woodward OK-Roger Mills OK-Ellis OK-
757 PM CDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward...central
Roger Mills and central Ellis Counties Until 830 PM CDT...
AT 754 PM CDT, strong thunderstorms were along a line extending from
4 miles southeast of Gage to 10 miles northeast of Crawford to near
Reydon, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Wind gusts 40 to 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Woodward, Arnett, Gage, Fargo, Fort Supply, Reydon, Strong City,
Crawford, Harmon, Roll and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If on or near Fort Supply Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 15
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now. Do
not be caught on the water in a thunderstorm.
&&
LAT...LON 3659 9943 3615 9941 3566 9960 3556 9997
3592 9980 3636 9982 3658 9961
TIME...MOT...LOC 0054Z 219DEG 19KT 3627 9972 3595 9971 3567 9988
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:36 PM CDT | Special Weather Statement | OUN | Ellis, Roger Mills | 24 min |
| Aug 20, 7:57 PM CDT | Special Weather Statement | OUN | Ellis, Roger Mills | 33 min |
| Aug 20, 8:46 PM CDT | Special Weather Statement | OUN | Woodward | 29 min |
| Aug 20, 9:13 PM CDT | Special Weather Statement | OUN | Woodward | 32 min |
| Aug 20, 9:44 PM CDT | Special Weather Statement | OUN | Woods | 31 min |
| Aug 20, 10:12 PM CDT | Special Weather Statement | OUN | Alfalfa, Major, Woods | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.